MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II ULTRASOUND GASTROVIDEOSCOPE

OLYMPUS MEDICAL SYSTEMS CORP. EVIS EXERA II ULTRASOUND GASTROVIDEOSCOPE
Model Number GF-UCT180
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The scope was returned to the service center for evaluation.A leak was noted at the scope¿s forceps passage and insertion tube due to cuts/holes.The bending section glue was found cracked.The probe unit was loose and the forceps cover glue was found peeling.Further inspection found the scope connector was loose and five broken element in the scope¿s ultrasound image.The scope¿s id chip showed 1798 total uses.The cause of the reported event cannot be determined at this time.The investigation is ongoing and if additional information is received this report will be supplemented accordingly.
 
Event or Problem Description
The service center was informed that after the scope was reprocessed and kept failing leak test.The scope caps were changed multiples times and a black "ink" would leak out.The customer reported that if the scope could not be placed in the facility¿s medivators automatic endoscope reprocessor (aer) a liquid disinfectant solution (product unknown) was poured into the scope.The solution would remain in the scope for a few minutes and then the scope would be rinsed.The customer noted that if the solution was not completely rinsed from the scope a black ink like substance would leak out.There was no patient involvement.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's investigation.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the legal manufacturer's investigation, the subject device was manufactured more than 6 years ago.The phenomenon (forceps cover glue peeling) likely occurred due to aging and external forces, such as rubbing on the device in normal use, including reprocessing.As a result of checking the instruction manual, it was confirmed the following description is included regarding the inspection of the endoscope: "inspect the external surface of the entire insertion section including the bending section and the distal end for dents, bulges, swelling, scratches, holes, sagging, transformation, bends, adhesion of foreign bodies, missing parts, protruding objects, or other irregularities".

Brand Name
EVIS EXERA II ULTRASOUND GASTROVIDEOSCOPE
Common Device Name
ULTRASOUND GASTROVIDEOSCOPE
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key11529030
Report Number8010047-2021-03964
Device Sequence Number5374214
Product Code ODG
UDI-Device Identifier04953170355479
UDI-Public04953170355479
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K093395
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 05/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberGF-UCT180
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/17/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 02/18/2021
Supplement Date Received by Manufacturer04/08/2021
Initial Report FDA Received Date03/19/2021
Supplement Report FDA Received Date05/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1